Jump to content



Photo

Trying To Stay Off Of Cymbalta


  • Please log in to reply
42 replies to this topic

#31 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,754 posts
  • LocationMissouri

Posted 05 July 2016 - 08:18 AM

I think suntheanine is just a brand name. The residue in the capsule may not be enough for an allergic reaction and certainly not enough for any side effects to show.  It certainly won't hurt anything to try that for a dew days. Then you might consider a 10% dose for the next week.


#32 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,271 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 05 July 2016 - 09:47 AM

Suntheanine is the pure ingredient and that is what you want. That is the pure L-theanine ingredient.

Do not get anything that lists other ingredients or does not list suntheanine.

 

Those were the instructions that Greenmachine gave me and he knew what he was talking about.

 

He always stressed to me to make sure it was suntheanine and not just L-theanine because the ones that listed L-theanine had other trace ingredients still in it.


#33 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,754 posts
  • LocationMissouri

Posted 05 July 2016 - 10:21 AM

Well once again Lady N and Greenmachine are right. Greenmachine was definitely a great help to me when I was going through withdrawal. Below are several research references on Suntheanine. The research shows that all freen tea leavescontain both L-theanine and D- theanine But only the special processing used by the manufacturer produces pure L-Theanine and is the choice of many of the research biologists.

https://www.ncbi.nlm...pubmed/22214254
https://www.ncbi.nlm...pubmed/16759779
https://www.ncbi.nlm...pubmed/14755608

Rapid Commun Mass Spectrom. 2004;18(3):251-6.
Analysis of derivatized and underivatized theanine enantiomers by high-performance liquid chromatography/atmospheric pressure ionization-mass spectrometry.
⦁ Abstract
Theanine, a naturally occurring non-proteinic amino acid found in tea leaves, has demonstrated wide-ranging physiological activity, from lowering blood pressure to enhancing the anti-tumor activity of chemotherapeutic drugs. The chiral nature of theanine suggests that enantiospecificity plays a significant role in its various pharmacological functions. Using the Chirobiotic T (teicoplanin) chiral stationary phase, native and derivatized theanine enantiomers were separated and detected via high-performance liquid chromatography (HPLC) coupled to atmospheric pressure ionization mass spectrometry (API-MS). With the use of flow rates compatible with each ionization source, native theanine standards achieved excellent sensitivity and detection limits (10 ng/mL) for both atmospheric pressure chemical ionization (APCI) and electrospray ionization (ESI). Optimum sensitivity and detection limits for derivatized theanine standards were achieved using ESI-MS. The enantiomeric composition of six commercially available L-theanine samples was evaluated using the high-flow APCI-MS method and confirmed with photodiode array detection. Five of the six products contained significant amounts of D-theanine. Only one product, SunTheanine, appeared to contain only the L-theanine enantiomer.

https://www.ncbi.nlm...les/PMC4137547/
https://www.ncbi.nlm...les/PMC3049752/


#34 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 05 July 2016 - 11:09 AM

Ditto on it needing to be the suntheanine ... I tried one of the other types first, and had zero benefit, plus one of them gave me a weird gastric reaction ... switched to the suntheanine, and that's what did the trick ...

 

Also, I was wrong .. it wasn't the NOW brand I took, but a suntheanine product from Pilgrim's Pride. (They have great quality, IMO, and excellent prices.)


#35 emoothart

emoothart

    Advanced Member

  • Site Supporter
  • 41 posts

Posted 05 July 2016 - 02:38 PM

 I noticed a difference after about 20 mins. That may just be a placebo effect, I have no clue. 

 

So that's where I'm at now, kinda lost and not sure if I should continue staying off of the medicine. 

 

Just wanted to mention that placebo effects are GREAT!  Who cares if it is "real" or "placebo" if you're feeling better?! :)


#36 Turbolag

Turbolag

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts

Posted 06 July 2016 - 10:42 AM

Thanks everyone for the replies. I'm about to go to the supplement store and get some L theanine. I'll make sure it is only suntheanine and nothing else.

I'll try to check back afterwards.

#37 Turbolag

Turbolag

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts

Posted 06 July 2016 - 12:19 PM

Ok I bought this one from the supplement store. It's by Blue Bonnet. The ingredient says pure L theanine. It says suntheanine on another part of the label. Does this one look alright?


20160706_120406.jpg

20160706_120411.jpg

#38 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 06 July 2016 - 01:50 PM

I think it's fine ... but it sure seems expensive compared to the other brands (e.g. NOW) available on Amazon ... hope you paid a lot less !

 

https://www.amazon.c...onnet" theanine


#39 Turbolag

Turbolag

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts

Posted 11 July 2016 - 10:07 AM

Ok so last week I opened up the capsule and emptied the powder out. It still left residue. So I took it. I don't know if it was a placebo or if it worked, but I did feel a little bit more relaxed. I also felt a little weird feeling in my head. It's a feeling I've felt on prescription meds before. It went away after about 20 mins, and i felt kinda relaxed for about 4 hours. I haven't taken one since last week. I think I'm just gonna play around with it.
Question: do you need to take it everyday? I was asking that because I was wondering if it needs to build up in the system. Or, do your just take as needed.

#40 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 11 July 2016 - 10:34 AM

Works different for everyone, Tubolag ... so your approach, "play around with it" is best ... find what suits you, just do the dosing changes slowly and gradually ... what works for me is to take it every few days ... I find that the effects linger for me, and taking it every 2-3 days establishes what for me feels like an "even keel" ... 

 

The research shows that suntheanine has a very short blood stream half-life, so it doesn't "build up" in the system like prescription meds ... but the effects in me (brain) last much much longer ...

 

When I take it every day, I end up feeling sleepy / foggy during the day, which isn't the effect I want or need ...


#41 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,754 posts
  • LocationMissouri

Posted 11 July 2016 - 02:00 PM

See if that is repeatable. If it is then you can get by with very low doses. Keep us informed.


#42 Turbolag

Turbolag

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts

Posted 12 September 2016 - 08:46 AM

Hey everyone. I thought id do an update to get some advice. So it's been since January that I had a cymbalta.

Sometimes after I eat, I feel an uncomfortable nervous sensation. It's hard to describe. It kinda of has me not wanting to eat, and because of this I keep losing weight and I don't want to lose weight. Has anyone had this after eating? I feel it in my head and body, I think the stomach area.

OCD, is pretty high right now, and i noticed I kind of had a slight depressed feeling the past couple of weeks.

And some days are good days, and things don't feel that bad, but then some days it's like my brain is completely different and everything is just off.

To go along with the depressed feeling, I kind of haven't wanted to do much lately. I just haven't been feeling very happy.

The reason I wanted to try and get off of the cymbalta was so that I could be cleared medically for something. The cymbalta was not allowed on the list. I felt the best when I was on cymbalta and didn't start feeling bad until about 1 month after stopping it. I tried another medicine recently, and i won't list it l, but it messed me up.

Honestly, I want to get back on the cymbalta. I'm so sensitive to medications I can't take hardly anything.

#43 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,754 posts
  • LocationMissouri

Posted 12 September 2016 - 09:49 AM

I have heard of that nervous sensation after eating in people who have anxiety. This is especially true if they eat high carbohydrate foods. Of course other things can contribute such as caffeine, salts, MSG, sugars, etc. Most common is carbs though.

 

I read a study recently about psychiatric meds. The researchers found that the more psychiatric meds a person took over the years the less likely the next medicine would work. They also said that for most after 5 different meds the rate of success dropped rapidly. In my own experience I would agree with that.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users